New Oncologist

My oncologist died unexpectedly and therefore I am now seeking a new oncologist. I have been assigned a new oncologist that took over the practice of my oncologist. I had a visit with him and it went as well as could be expected; however, I have an appointment with a different oncologist at Magee Women's Hospital, where I am treated in Pittsburgh, PA.

The oncologist that the appointment with has a clinical trial for triple negative breast cancer. I am not quite triple negative but very close, as I am only 5% estrogen positive, both other, progesterone and her2- are negative. I am not eligible for the trial as most triple negative trials require a 2% or less result. I feel as if my situation is somewhat unique as initially my estrogen was very high and I have been treated with both Tamoxifen and Arimidex. From what I read this could mean that my cancer is not considered basil-like.

Under the replacement oncologist, I will continue on my treatment eribulin which I am responding very well to, with upcoming scans in late May or June.

I hope that next week's visit goes well with the new oncologist. I am accumulating my questions for him and have heard that he is an excellent oncologist.

I suppose I am only looking for good wishes, prayers and support as I move through this transition.

14 Replies

oldestnewest
  • Barbara-Aschner you've got it! You'll be in my thoughts.

  • thank you!

  • I pray that you'll receive the best care possible with this new oncologist.

  • Thank you very much. I appreciate the prayer!

  • Good luck to you with your new doctors it seems as though you have all your questions ready. Is eribulin and Halaven the same drug? What are your side effects if any and fix you lose your hair my Dr is switching me from xeloda and tykerb to Halaven would like some feed back

  • Fatigue and joint aches and some nausea a day or two after the infusion. I receive a steroid and a anti-nausea medicine along with my treatment through my port. I had lost my hair on taxol, which I was taking previously, and it started to grown back in "somewhat" on Halaven but sparsely. I still wear headscraves, etc. I do not have enough hair to go without them.

    Yes, it is the same drug as eribulin.

    thank you for the good luck wishes. Good luck with your switch to Halaven. All and all it has not been too hard to adjust to for me. I hope the same for you.

  • I should have mentioned neuropathy too. It started with the taxol and continues with the Halaven, but it is manageable with Neurontin (medication).

  • I have had a problem neuropathy also from previous chemo therapy my hair is finally long enough where I do not Have to wear a wig or scarf so I was hoping I wouldn't lose it again. Thanks for your information God Bless you hope all goes well

  • I think if my hair had had a chance to grow in between treatments I may have kept it. I hope that you don't loose your hair on eribulin.

  • Barbara I am also in the Pittsburgh area and my dr is at Magee. I sent you a message. I hope you received it as I am not the most techy person in the world. I hope all goes well.

  • Best wishes and Blessings to you.

  • A switch in oncologist can sometimes be stressful, especially if it is unexpected. But I'm hopefull that the new doctor will work out well. Glad to hear that you've been stable with eribulin. Good luck with your appointment.

  • Thank you Joan! It is always nice to hear from you.

  • I am wishing you the best meeting your new oncologist.. This must be so hard. I can't imagine. I have been with mine for sixteen years and we are so comfortable with each other. Best of luck.

You may also like...